Hi! Thanks for taking the time to read my question.
First, let me explain some history. I started my period when I was only 12 years old. I was in my 6th grade elementary school. It was very rough. That part of me developed early...however, I can admit that I never got boobs until I got on birth control. My periods were always very normal at the end of every month but with very heavy cramping and bleeding up until I turned 17 and I got put on birth control. I began taking the pill called Necon.
Immediately after taking Necon, I began having problems. I was not only having one period a month but sometimes 2,3,or even 4. Usually I would have 2 regular ones a month with only one week of non-periodness in between and then I wold have spotting or breakthrough bleeding the weekends when I wasn't having anything. My doctor played with my script several times and nothing seemed to happen.
Well, after finally opening up and talking to some other ladies older than I am they had advised that I got off the pill. I didn't listen to them but was weighing out the options when in the beginning of February, I had a period that I thought was going to kill me. I was already used to being anemic but this was the heaviest one I ever had...it only lasted for 5 days. But during those five days, I was terribly nauseus. I had to use a heating pad and everything else.
Now, that I quit taking my birth control...I believe I should have had my period at the beginning of March. I haven't had one yet. It will be March 8th tommorow. I have already taken 2 pregnancy tests that could be taken up to five days before a missed period and they were both false.
Could I be having these symptoms of going from having way to many periods to none at all just from the sure fact of getting off birth control. Besides that, what other symptoms may a person have due to getting off of birth control?
Is there something more I should be worried about?
I would look into the possible causes of why your periods are so bad to begin with. You could have endometriosis, polycystic ovaries, or interstitial cystitis to name a couple things that can cause excessively painful periods. As far as the birth control is concerned, it always takes your body some time to adjust to being off of birth control. After going off Femcon (Necon's sister drug) I didn't get a period for five months, and then got my period. Talk to your doc or get an opinion from a second doc... :-)
Oh my god! Thank you so much! You made me feel so much better as I had the dreaded fear that I was pregnant. After hearing that Necon's sister drug did the same thing that makes me feel so much better. Plus, I think that I just need to change doctors because I have talked to mine tons of times and he won't really care about what's going on. Trust me, it was annoying. I think this is just a fair warning for me to start going to a really good OBGYN.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.